Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 50, NWS Charleston, SC

April 21, 2012Berkeley County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Apr 21, 2012, 1:19 PM EDT for Berkeley County, South Carolina. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 21, 2012, 1:19 PM EDT (17:19 UTC)
Expired
Apr 21, 2012, 2:00 PM EDT
In force
41 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

County Berkeley County, SC

The radar

The Charleston,SC radar (KCLX), 139 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 21, 1:44 PM EDTHAIL 13 S Bonneau, SCNICKEL TO QUARTER SIZED HAIL.
Apr 21, 1:45 PM EDTHAIL 13 Ssw Bonneau, SC
Apr 21, 2:10 PM EDTHAIL 0.885 Ese Bonneau, SCNICKEL SIZE HAIL FELL AT THE HANDY MART ON ROUTE 17-A.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.3 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 754 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
754 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
750 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

673 
WUUS52 KCHS 211719
SVRCHS
SCC015-211800-
/O.NEW.KCHS.SV.W.0050.120421T1719Z-120421T1800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
119 PM EDT SAT APR 21 2012

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 200 PM EDT

* AT 119 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM 7 MILES WEST OF
  JAMESTOWN TO MONCKS CORNER...MOVING NORTHEAST AT 20 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  MONCKS CORNER...PINOPOLIS...OLD SANTEE CANAL STATE PARK...
  JAMESTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3326 7957 3309 8001 3316 8022 3338 7979
      3334 7976 3332 7974 3332 7970 3330 7967
      3330 7963 3328 7957
TIME...MOT...LOC 1719Z 239DEG 17KT 3333 7980 3321 8001

$$
2 follow-up statements
027 
WWUS52 KCHS 211732
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
132 PM EDT SAT APR 21 2012

SCC015-211800-
/O.CON.KCHS.SV.W.0050.000000T0000Z-120421T1800Z/
BERKELEY SC-
132 PM EDT SAT APR 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR NORTHERN BERKELEY COUNTY...

AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
ALVIN TO PINOPOLIS...MOVING NORTHEAST AT 20 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
JAMESTOWN...MONCKS CORNER...OLD SANTEE CANAL STATE PARK AND
PINOPOLIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3326 7957 3312 7999 3319 8013 3338 7979
      3334 7976 3332 7974 3332 7970 3330 7967
      3330 7963 3328 7957
TIME...MOT...LOC 1731Z 239DEG 17KT 3336 7974 3324 7995

$$
201 
WWUS52 KCHS 211745
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
145 PM EDT SAT APR 21 2012

SCC015-211800-
/O.CON.KCHS.SV.W.0050.000000T0000Z-120421T1800Z/
BERKELEY SC-
145 PM EDT SAT APR 21 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 PM EDT
FOR NORTHERN BERKELEY COUNTY...

AT 144 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 7
MILES NORTHEAST OF ALVIN TO MACBETH...MOVING NORTHEAST AT 20 MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...

AT 140 PM EDT...THE PUBLIC REPORTED NICKEL SIZED HAIL IN MONCKS 
CORNER.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
JAMESTOWN...MONCKS CORNER...OLD SANTEE CANAL STATE PARK AND
PINOPOLIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3326 7957 3312 7999 3319 8013 3338 7979
      3334 7976 3332 7974 3332 7970 3330 7967
      3330 7963 3328 7957
TIME...MOT...LOC 1744Z 239DEG 17KT 3339 7970 3327 7991

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 10:56 AM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 21, 10:56 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
1056 AM EDT SAT APR 21 2012

.SYNOPSIS...
A COLD FRONT WILL APPROACH FROM THE NORTHWEST TODAY BEFORE A
STRONG LOW PRESSURE SYSTEM TRACKS OVER THE AREA OR JUST OFFSHORE
TONIGHT INTO EARLY SUNDAY. THE LOW WILL MOVE WELL TO THE NORTHEAST
LATER SUNDAY WITH HIGH PRESSURE GRADUALLY MOVING IN FROM THE WEST
THROUGH MID WEEK. A BACKDOOR COLD FRONT COULD IMPACT THE AREA
LATE IN THE WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SLOWLY DETERIORATING CONDITIONS TODAY AS A STRONG UPPER LEVEL LOW
OVER THE NORTHWEST GULF OF MEXICO SHIFTS TOWARD THE NORTHEAST GULF
ALONG WITH SURFACE LOW PRESSURE. AN APPROACHING COLD FRONT NEAR
THE APPALACHIANS WILL HELP FUNNEL DEEP MOISTURE ALONG THE GULF
COAST NORTHEAST TOWARD THE LOCAL AREA. AS A RESULT...EXPECT RAIN
CHANCES TO BE ON THE INCREASE THROUGH THE DAY...ESPECIALLY SOUTH
AND EAST PORTIONS OF THE FORECAST AREA...POSSIBLY FOCUSED ON A
WEAK SURFACE TROUGH OF LOW PRESSURE EXTENDING FROM OFFSHORE
THROUGH SOUTHEAST GEORGIA. HIGHS SHOULD PEAK IN THE LOWER 80S
AWAY FROM THE BEACHES. LOWERED SKY COVER TO START AND BUMPED UP
HIGHS A TAD BUT OVERALL NOT MUCH CHANGE TO THE PREVIOUS FORECAST
NEEDED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
VERY COMPLICATED FORECAST FOR TONIGHT WITH BELOW NORMAL FORECASTER
CONFIDENCE. THE AFOREMENTIONED UPPER LOW IS FORECAST TO MOVE
ACROSS THE FLORIDA PENINSULA OVERNIGHT AS THE PRIMARY SURFACE LOW
WEAKENS OVER THE EASTERN GULF AND SECONDARY CYCLOGENESIS INITIATES
SOMEWHERE OFF THE SOUTHEAST U.S. COAST. THE EXACT PATH THE UPPER
LOW TAKES AND WHERE THE SECONDARY SURFACE LOW FORMS WILL BE
CRITICAL ON HOW MUCH RAINFALL IMPACTS SOUTHEAST SOUTH SOUTH
CAROLINA AND SOUTHEAST GEORGIA. CURRENT INDICATIONS ARE THAT THE
STRONGEST UPPER DIFLUENCE AND DEEP LAYERED UVM ASSOCIATED WITH THE
UPPER LOW ITSELF WILL LIKELY REMAIN DISPLACED TO THE SOUTH AN
EAST OF THE REGION AND WITH IT THE AXIS OF HEAVIEST RAINFALL. THIS
COUPLED WITH A POSSIBLE DISRUPTION OF MOISTURE TRANSPORT FROM
WIDESPREAD CONVECTION OVER FLORIDA INTRODUCES SOME FAIRLY SIZABLE
UNKNOWNS ON EXACTLY HOW MUCH RAIN WILL FALL. 00Z TABULAR GUIDANCE
HAS ACTUALLY LOWERED RAINFALL CHANCES FROM YESTERDAY/S RUNS WHICH
ALSO MATCHES TRENDS NOTED IN THE LATEST SREF ENSEMBLE MEAN.

GIVEN THE INTRODUCTION OF SOME FAIRLY SIZABLE NEGATIVE
VARIABLES...PREFER TO REMAIN FAIRLY CONSERVATIVE WITH POPS AND
RESULTING QPF FOR THE OVERNIGHT HOURS. WILL FORECAST POPS RANGING
FROM 40-50 PERCENT WELL INLAND TO 70 PERCENT ACROSS THE COASTAL
COUNTIES. ANY MENTION OF LOCALLY HEAVY RAINFALL WILL BE REMOVED
WITH THE AXIS OF STRONGEST UPPER DIFLUENCE AND THE PRIMARY MID-
LEVEL AXIS OF THETA-E FORECAST TO REMAIN OFFSHORE. RAINFALL
AMOUNTS THROUGH SUNRISE SUNDAY WILL AVERAGE 0.25-0.75 INCH WITH
LOCALLY HIGHER AMOUNTS BEING POSSIBLE...MAINLY AT THE COAST. LOWS
WILL BOTTOM OUT IN THE LOWER-MID 60S. SURFACE BASED INSTABILITY
LOOKS QUESTIONABLE AT BEST AND WITH THE STRONGEST DYNAMICS
FORECAST TO REMAIN OFFSHORE AND WELL TO THE SOUTH THE RISK FOR
TSTMS WILL BE LOW. HOWEVER...WILL KEEP A SLIGHT CHANCE OF TSTMS IN
THE FORECAST AS AN ISOLATED TSTM OR TWO CAN NOT BE RULED OUT.

SUNDAY...A SPLIT FLOW REGIME WILL BE HIGHLIGHTED BY A SOUTHERN
STREAM SHORTWAVE TRACKING ACROSS FLORIDA AND OFF THE SOUTHEAST
COASTLINE...WHILE A DEEP UPPER TROUGH DIGS SOUTHWARD FROM THE
GREAT LAKES REGION. A SURFACE LOW ASSOCIATED WITH THE SOUTHERN
SHORTWAVE WILL ALSO LIFT ACROSS FLORIDA...DEEPENING BETWEEN THE
SOUTHEAST COASTLINE AND GULF STREAM BY MIDDAY. RAIN COVERAGE AND
DURATION DURING THE FIRST HALF OF SUNDAY WILL BE HIGHLY DEPENDENT
ON THE EXACT TRACK OF THE COASTAL LOW SYSTEM. MOST NUMERICAL MODEL
SOLUTIONS KEEP THE UPPER SHORTWAVE TO THE SOUTH AND EAST OF THE
FORECAST AREA...WHILE TRACKING THE AXIS OF THE SURFACE SYSTEM JUST
OFFSHORE AND TO THE NORTHEAST AS THE DAY PROGRESSES. THIS SCENARIO
WOULD PLACE THE BEST RAIN CHANCES ACROSS THE COASTAL COUNTIES AND
CHARLESTON TRI COUNTY REGION EARLY IN THE DAY. HOWEVER BOTH THE
00Z GFS AND NAM SOLUTIONS ALSO SUGGEST THAT A RESURGENCE OF
SHOWERS/THUNDERSTORMS COULD THEN OCCUR INLAND DURING THE AFTERNOON
HOURS...AS ENERGY WITHIN THE BASE OF THE BROAD UPPER TROUGH
SWEEPS INTO THE REGION FROM THE WEST.

INSTABILITY PARAMETERS INDICATE A BRIEF WINDOW OF OPPORTUNITY FOR
THUNDER MAINLY DURING THE EARLY AFTERNOON. HOWEVER SURFACE
INSTABILITY QUICKLY DIMINISHES BY MID TO LATE AFTERNOON...AS THE
COASTAL LOW DEEPENS AND PULLS FARTHER TO THE NORTHEAST. WIND
FIELDS DO NOT LOOK IMPRESSIVE UNTIL LATE AFTERNOON/EARLY
EVENING...WHEN THE NOSE OF AN 80 TO 90 KT UPPER LEVEL JET MOVES
INTO THE FORECAST AREA FROM THE WEST. HAVE THUS PREFERRED TO CAP
THUNDER POTENTIAL AT JUST SLIGHT CHANCE SUNDAY MORNING THROUGH MID
AFTERNOON. WRAP AROUND MOISTURE ON THE BACK SIDE OF THE COASTAL
LOW WILL MAINTAIN 30 TO 40 PERCENT POPS INTO THE LATE AFTERNOON
SUNDAY...WITH RAIN CHANCES STEADILY DECREASING FROM SOUTHWEST TO
NORTHEAST INTO THE EVENING HOURS. AS HIGH PRESSURE NUDGES INTO THE
SOUTHERN STATES BEHIND THE LIFTING COASTAL SYSTEM...DRIER AIR WILL
MOVE INTO THE FORECAST AREA AND BRING AN END TO SHOWER ACTIVITY
ACROSS ALL AREAS AFTER MIDNIGHT.

HIGH TEMPERATURES ON SUNDAY WILL BE COOLER IN THE MID TO UPPER 70S
WITHIN THICK CLOUD COVER AND VEERING LOW LEVEL WINDS. LOW
TEMPERATURES SUNDAY NIGHT WILL ALSO TREND COOLER WITHIN COLD
ADVECTION BEHIND THE DEPARTING LOW SYSTEM...FALLING INTO THE MID TO
UPPER 40S INLAND AND LOWER 50S ALONG THE COAST.

MONDAY AND TUESDAY...THE AXIS OF THE LONGWAVE UPPER TROUGH WILL
LINGER OVER THE EAST COAST ON MONDAY AND SLIP INTO THE ATLANTIC ON
TUESDAY...AS SURFACE HIGH PRESSURE BUILDS JUST TO THE SOUTH. THIS
WILL SUPPORT NOTICEABLY COOLER AND DRIER WEATHER EARLY NEXT WEEK.
HIGH TEMPERATURES WILL BE SUPPRESSED IN THE LOWER 70S BOTH MONDAY
AND TUESDAY AFTERNOONS. LOW TEMPERATURES COULD BECOME QUITE COOL
MONDAY NIGHT...FALLING TO 39 OR 40 DEGREES ACROSS FAR INLAND
ZONES. DEEP MIXING INTO A 25 TO 30 KT LOW LEVEL JET COULD ALSO
SUPPORT BREEZY CONDITIONS MONDAY AFTERNOON.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
EXPECT A STEADY WARMING TREND BY MID WEEK AS THE TROUGH AXIS MOVES
FARTHER INTO THE ATLANTIC. HIGH TEMPERATURES WILL REBOUND INTO THE
UPPER 70S TO LOWER 80S BY WEDNESDAY AND LIKELY REMAIN IN THAT
RANGE INTO THE WEEKEND. LATEST NUMERICAL MODEL SOLUTIONS ARE
COMING INTO BETTER AGREEMENT INDICATING A BACKDOOR FRONT SLIPPING
TOWARD THE REGION THURSDAY AND POSSIBLY LINGERING OVER OR NEAR THE
FORECAST AREA FRIDAY. PREFER TO KEEP RAIN CHANCES BELOW 15 PERCENT
THROUGH THE EXTENDED FORECAST PERIOD THIS FAR IN ADVANCE...ESPECIALLY
CONSIDERING ONLY WEAK UPPER LEVEL SUPPORT SEEN IN MODEL SOLUTIONS
AT THIS POINT.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
LINGERING PERIODIC MVFR CEILINGS AT KCHS THIS MORNING...OTHERWISE
VFR CONDITIONS WILL PREVAIL AT TERMINALS FOR MUCH OF THE DAYLIGHT
HOURS...WITH CONDITIONS DETERIORATING THIS EVENING AS A STORM SYSTEM
BEGINS TO IMPACT THE REGION. GUIDANCE STILL SUGGESTS THE BULK OF THE
RAINFALL ASSOCIATED WITH THIS SYSTEM WILL FALL EAST AND SOUTH OF THE
TERMINALS...ALTHOUGH SOME SHOWER ACTIVITY WILL LIKELY IMPACT BOTH
TERMINALS AT SOME POINT DURING THE NIGHT. BEST CHANCES FOR IMPACTS
AT KSAV WILL BE FROM 03-09Z AND FROM 06-12Z AT KCHS. WILL CARRY MVFR
VSBYS IN -SHRA FOR NOW...BUT LOWER CONDITIONS AND POSSIBLY A MENTION
OF TSRA MAY BE NEEDED IN LATER TAF CYCLES.

EXTENDED AVIATION OUTLOOK...MVFR OR LOWER CIGS/VSBYS ARE POSSIBLE
AT BOTH TERMINALS SUNDAY DUE TO SHOWERS AND THUNDERSTORMS
ASSOCIATED WITH A LOW PRESSURE SYSTEM MOVING UP THE SOUTHEAST
COASTLINE.

&&

.MARINE...
TODAY...DUE TO THE CLOCKWISE CIRCULATION AROUND THE WESTERN EDGE OF
ATLANTIC HIGH PRESSURE AND SEA BREEZE CIRCULATIONS...WINDS WILL
BECOME SE AND SOUTH AT NO MORE THAN 10 OR 15 KT. SEAS WILL BE A MIX
OF SWELL WAVES AND WIND WAVES...BUT COMBINED SEAS WILL HOLD AT 2-4
FEET.

TONIGHT...TRICKY WIND FORECAST FOR TONIGHT AS THE WIND FIELD MAY
BECOME SOMEWHAT NEBULOUS AS SECONDARY LOW PRESSURE DEVELOPS
SOMEWHERE OFF THE SOUTHEAST U.S. COAST LATE. WINDS SHOULD PICK UP
WITHIN THE 10-15 KT RANGE BY SUNRISE AS A COLD FRONT BEGINS TO
MOVE OFFSHORE IN THE WAKE OF THE LOW WITH SEAS BUILDING 2-3 FT
NEARSHORE WATER AND 4-5 FT OFFSHORE WATERS. THE RISK FOR SMALL
CRAFT ADVISORY CONDITIONS SHOULD HOLD OFF UNTIL AFTER SUNRISE
SUNDAY PER LOCAL SWAN WAVE MODEL.

SUNDAY THROUGH WEDNESDAY...THE MARINE FORECAST WILL BE HEAVILY
DEPENDENT ON THE STRENGTH AND TRACK OF A LOW SYSTEM SHIFTING FROM
THE FLORIDA PENINSULA AND OFF THE SOUTHEAST COASTLINE ON
SUNDAY...BEFORE DEPARTING TO THE NORTHEAST ON MONDAY. NORTHWEST
FLOW WILL SURGE BEHIND THE LOW SYSTEM BY SUNDAY EVENING...AS THE
PRESSURE GRADIENT TIGHTENS AND COLD ADVECTION INITIATES. SMALL
CRAFT ADVISORIES COULD BE NEEDED AS EARLY AS SUNDAY MORNING ACROSS
THE OFFSHORE WATERS...WITH ADDITIONAL ADVISORIES POSSIBLE FOR THE
NEARSHORE WATERS SUNDAY EVENING INTO MONDAY. EXPECT IMPROVING
CONDITIONS BY TUESDAY...AS THE COLD ADVECTION WANES AND SURFACE
HIGH PRESSURE BUILDS FROM THE WEST INTO MID WEEK.

RIP CURRENTS...ALTHOUGH THE RISK OF RIP CURRENTS IS MARGINAL
TODAY...GIVEN THE EXTRA TIDAL PULL FROM THE NEW MOON...ONSHORE WINDS
AND SMALL 6-9 SECOND SWELLS...WE HAVE MAINTAINED A LOW-END MODERATE
RISK FOR ALL BEACHES. THE RISK MAY REMAIN ELEVATED AGAIN ON SUNDAY
DESPITE AN OFFSHORE WIND WITH LINGERING SMALL SWELLS AND
ASTRONOMICAL INFLUENCES.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...RJB
SHORT TERM...
LONG TERM...79
AVIATION...33
MARINE...79/33
Hazardous weather outlook, Apr 21, 8:58 AM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
858 AM EDT SAT APR 21 2012

AMZ350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-
042>045-047-052-220930-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
858 AM EDT SAT APR 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-220930-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
858 AM EDT SAT APR 21 2012

...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

RIP CURRENTS...AN ELEVATED RISK FOR RIP CURRENTS WILL PERSIST INTO
SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 21, 12:31 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1231 PM EDT SAT APR 21 2012

SCZ045-211715-
INLAND BERKELEY-
1231 PM EDT SAT APR 21 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY
THROUGH 115 PM EDT...

AT 1227 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM...NEAR SIMMONSVILLE...MOVING EAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
JAMESTOWN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 45 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3311 7968 3324 7979 3333 7972 3330 7967
      3330 7963 3328 7961 3328 7957 3324 7950
      3324 7948 3324 7947
TIME...MOT...LOC 1630Z 251DEG 16KT 3323 7965
Special weather statement, Apr 21, 1:16 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
116 PM EDT SAT APR 21 2012

SCZ045-050-052-211800-
CHARLESTON-INLAND BERKELEY-TIDAL BERKELEY-
116 PM EDT SAT APR 21 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND
BERKELEY COUNTIES THROUGH 200 PM EDT...

AT 111 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM CALESTOWN TO SUGAR
HILL...MOVING EAST AT 15 MPH. AN ADDITIONAL CLUSTER OF THUNDERSTORMS
WAS MOVING TOWARD MCCLELLANVILLE.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AWENDAW...HAMPTON PLANTATION STATE PARK...HUGER...JAMESTOWN...
MCCLELLANVILLE...MONCKS CORNER...OLD SANTEE CANAL STATE PARK...
PINOPOLIS AND SANTEE COASTAL RESERVE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3300 7952 3303 7952 3301 7955 3298 7954
      3301 7955 3300 7957 3297 7955 3295 7957
      3299 7958 3298 7960 3293 7960 3316 8022
      3337 7980 3332 7974 3330 7963 3322 7943
      3316 7935
TIME...MOT...LOC 1715Z 262DEG 14KT 3329 7981 3321 8001

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 4:20 AM EDTDense Fog AdvisoryCHSAllendale, Berkeley, Colleton, Dorchester, Hampton5 hr
Apr 21, 12:31 PM EDTSpecial Weather StatementCHSBerkeley44 min
Apr 21, 1:16 PM EDTSpecial Weather StatementCHSBerkeley44 min
Apr 21, 1:58 PM EDTSevere Thunderstorm WarningCHSBerkeley31 min
Apr 21, 2:40 PM EDTSpecial Weather StatementCHSBerkeley35 min
Apr 21, 2:51 PM EDTSevere Thunderstorm WarningCHSBerkeley24 min
Apr 21, 3:29 PM EDTSpecial Weather StatementCHSBerkeley31 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.